Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/7616
PIRA download icon_1.1View/Download Full Text
Title: The second variation formula for exponentially harmonic maps
Authors: Cheung, LF
Leung, PF
Issue Date: Jun-1999
Source: Bulletin of the Australian Mathematical Society, June 1999, v. 59, no. 3, p. 509-514
Abstract: We derive the formula in the title and deduce some consequences. For example we show that the identity map from any compact manifold to itself is always stable as an exponentially harmonic map. This is in sharp contrast to the harmonic or p-harmonic cases where many such identity maps are unstable. We also prove that an isometric and totally geodesic immersion of S[sup m] into S[sup n] is an unstable exponentially harmonic map if m ≠ n and is a stable exponentially harmonic map if m = n.
Publisher: Cambridge University Press published for the Australian Mathematical Society
Journal: Bulletin of the Australian Mathematical Society 
ISSN: 0004-9727
1755-1633 (EISSN)
DOI: 10.1017/S0004972700033207
Rights: Copyright © Australian Mathematical Society 1999. The journal web page is located at: http://journals.cambridge.org/action/displayJournal?jid=BAZ
Appears in Collections:Journal/Magazine Article

Files in This Item:
File Description SizeFormat 
Cheung_Second_Variation_Maps.pdf213.68 kBAdobe PDFView/Open
Open Access Information
Status open access
File Version Version of Record
Access
View full-text via PolyU eLinks SFX Query
Show full item record

Page views

70
Last Week
0
Last month
Citations as of May 22, 2022

Downloads

109
Citations as of May 22, 2022

SCOPUSTM   
Citations

17
Last Week
0
Last month
Citations as of May 12, 2022

WEB OF SCIENCETM
Citations

15
Last Week
0
Last month
1
Citations as of May 19, 2022

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.